Hail, Sheridan
- When
- June 30, 5:56 PM MST
- Where
- Sheridan County, 20.35 mi N of Antioch
- Measured
- 1.75 in hail
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 42.360, -102.510
Isolated multicell thunderstorms produced large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Isolated multicell thunderstorms produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 30, 1:16 PM MST, 4 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 316 PM CDT TUE JUN 30 2009 DISCUSSION... SHORT TERM DISCUSSION (TONIGHT THROUGH FRIDAY). A CHC FOR TSTMS ONCE AGAIN TONIGHT...ALTHOUGH FOCUSED AREA IS EXPECTED TO BE NEAR AND WEST OF HWY 61. THIS IS WHERE BEST SURFACE MOISTURE CONVERGENCE AND SBCAPES FROM 1500-2000J/KG RESIDES. MAIN DISTURBANCE LOCATED IN CNTRL WITH LEADING EDGE OF CONVECTION FROM NEAR GILLETTE THROUGH CASPER WY. STALED SFC FRONT FROM NEAR BENKELMAN THROUGH CHAPPELL AND ALLIANCE IS WHERE BEST SFC MOISTURE CONVERGENCE IS OCCURRING. THIS AREA MAY BE WHERE TOWERING CU AND EVENTUALLY TSTMS DEVELOP. A FEW STORMS IN THE WEST COULD BECOME SEVERE. MOST OF THE ACTIVITY SHOULD DIMINISH AFTER SUNSET. ONLY A SLIGHT CHC FOR ELEVATED SHOWERS AND TSTMS OVERNIGHT ACROSS AREAS FURTHER EAST AS WAA DEVELOPS. ON WEDNESDAY...SIMILAR PATTERN HOLDS WITH UPPER LEVEL RIDGE CENTER NEAR THE FOUR CORNERS WHILE AN UPPER LOW MOVES INTO SASKATCHEWAN CANADA. HIGHS TO RANGE FROM NEAR 85 NORTHEAST TO NEAR 95 FAR SOUTHWEST (LOWER 90S ERN PNHDL). FAST WESTERLIES WILL BE PRESENT ACROSS THE DAKOTAS SOUTH INTO WRN NEBR PROVIDING STRONGER DEEP LAYER SHEAR OF 35-45 KTS. A POTENTIALLY SIGNIFICANT WEATHER DAY POSSIBLE DUE TO A STATIONARY FRONT FROM SRN PNHDL...EXTREME SWRN NEBR AND WRN KS WITH A STRONG DISTURBANCE MOVING SOUTHEAST ALONG AND EAST OF THIS FRONT. SCATTERED STRONG WITH ISOLATED SEVERE STORMS POSSIBLE. AREA AT GREATER RISK FOR SEVERE AND WITH BEST COVERAGE OF STORMS LATE AFTN AND EVENING WILL BE EAST OF A LINE FROM MERRIMAN THROUGH NORTH PLATTE. THURSDAY...COOLER AIR BEHIND THE COLD FRONT ALONG WITH CONSIDERABLE CLOUDINESS SHOULD LEAD TO HIGHS FROM 81 TO 85 MOST AREAS. UPPER RIDGE CENTER WILL MIGRATE SOUTHEAST INTO WEST TEXAS WITH MAIN SFC LOW TO OUR SOUTH ACROSS SRN KANSAS BY EVENING. RAIN CHC WILL BE LOW WITH A LACK OF DISTURBANCES...ANY SHOWERS SHOULD MAINLY BE ACROSS THE WEST THROUGH THURSDAY NIGHT. FRIDAY...CONTINUED LOWER 80S. TSTM CHC INCREASE IN RESPONSE TO ZONAL FLOW AND STRONG WESTERLIES WITH SEVERAL WEAK IMPULSES INDICATED. THERE IS SUPPORT FOR AT LEAST A 30-40 PERCENT CHC FRIDAY AFTERNOON AND FRIDAY NIGHT. EXTENDED DISCUSSION (SATURDAY THROUGH TUESDAY)...CONTINUED UNSETTLED THROUGH THE PERIOD. UPPER FLOW WILL GRADUALLY TURN MORE NORTHWEST AS UPPER LEVEL RIDGING DEVELOPS FROM THE FOUR CORNERS INTO THE INTERMOUNTAIN WEST. TEMPERATURES WILL RANGE IN THE LOWER TO MID 80S ABUNDANT SUBTROPICAL MOISTURE COULD SPAWN POTENTIALLY HEAVY RAINFALL AT TIMES. AVIATION... EXPECTING VFR CONDITIONS THROUGH THE NEXT 24 HOURS WITH PREDOMINATELY HIGH AND MID LEVEL CLOUDS EXPECTED...HOWEVER A WAVE DROPPING OUT OF NORTH CENTRAL WYOMING MAY AID IN THE DEVELOPMENT OF SCATTERED THUNDERSTORMS ACROSS NORTHWESTERN PORTIONS OF THE NEBRASKA PANHANDLE LATER THIS AFTERNOON. FURTHERMORE...A STATIONARY FRONTAL BOUNDARY DRAPED ACROSS WESTERN NEBRASKA MAY SERVE AS A SECONDARY FOCAL POINT FOR STORM DEVELOPMENT. WINDS ALOFT WOULD CARRY ANY CONVECTIVE DEVELOPMENT SOUTHEAST...POSSIBLY REACHING THE KLBF TERMINAL BY MID EVENING. NOT ENOUGH CONFIDENCE TO MENTION THE CONVECTIVE POTENTIAL IN THE TAF AT THIS POINT IN TIME...BUT WILL CONTINUE TO MONITOR THE SITUATION AND MAKE AMENDMENT IF REQUIRED. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/EXTENDED...ROBERG AVIATION/EXTENDED...TAYLOR/JACOBS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 444 PM CDT TUE JUN 30 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-012145- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 444 PM CDT TUE JUN 30 2009 /344 PM MDT TUE JUN 30 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTHWEST OF A VALENTINE...TO TRYON...TO IMPERIAL LINE. A STATIONARY FRONT IS EXPECTED TO BE THE FOCUS FOR THE DEVELOPMENT OF SCATTERED THUNDERSTORMS ACROSS NORTHWEST NEBRASKA. A FEW OF THE STORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A POTENTIALLY SIGNIFICANT SEVERE WEATHER DAY IS POSSIBLE WEDNESDAY...AS A WARM FRONTAL BOUNDARY LIFTS NORTHEAST ACROSS THE REGION...WHILE A LOW MOVES EASTWARD FROM WYOMING INTO THE NEBRASKA PANHANDLE. MODERATE INSTABILITY IN PLACE...COMBINED WITH STRONG DEEP LAYER SHEAR...WILL PROMOTE SEVERE STORM DEVELOPMENT NORTH OF INTERSTATE 80 DURING THE LATE AFTERNOON HOURS. THE PRIMARY THREAT FROM ANY STORM DEVELOPMENT WILL BE STRONG WINDS AND LARGE HAIL. ALTHOUGH...AN ISOLATED TORNADO WILL BE POSSIBLE. WITH THE FRONT BECOMING STATIONARY ON THE CENTRAL AND HIGH PLAINS...THERE IS AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN WESTERN NEBRASKA THIS EVENING AND OVER ALL OF WESTERN AND NORTH CENTRAL NEBRASKA WEDNESDAY AFTERNOON AND EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE BTAYLOR/JACOBS
The North Platte radar (KLNX), 166 km away, was scanning. The volume nearest the first event began at 00:56 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2009Every state in 2009This day in weather historyWarnings in Nebraska, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 169390, 169391, 169392, 169393.